Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Why did my urine test show positive result for morphine while taking codine cough syrup?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3552 Questions
I go to a Pain Clinic for Trigeminal Neuralgia and A Typical Facial Pain (2 or so years now). Friday they found Morophine and Codine in my urine. I have a UTI as well. Taking over the counter a cough syrup containing Codine. Do NOT know where the Morophine came from!! HELP!
Posted Thu, 6 Feb 2014 in Brain and Spine
Answered by Dr. Albana Sejdini 2 hours later
Brief Answer: Codeine metabolized into morphine,excreted urine Detailed Answer: Hi my dear, How long have you taken Codeine prior to the testing? Please bare in mind that codeine is converted/metabolized into morphine in our body if taken up to 2-3 days prior to test. Are you taking any other drug apart Codeine? What drugs did they prescribe for facial pain (vicodin, percocet)? Have consumed any food or supplement containing XXXXXXX seeds? Usually, when these foods are being consumed up to 3 days prior to testing, morphine would result in urine. All the best! Do not hesitate to contact me again if have further queries! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor